Slms. I am taking the pill and have supper the placebo deliberately so that I can keep all my fasts.one of the side effects however of the pill is that spotting / breakthrough bleeding can be experienced while on the active pill . I am fasting , however I am experiencing slight spotting in between. Is I have not missed any active pills . It’s not like a full period. Is my fast valid? Do I continue fasting ? What’s the ruling ? Jzk
In the name of Allah, the Inspirer of Truth
Any spotting/bleeding which is seen while on the pill may be menstruation (hayd) if the following conditions are met:
– it is preceded and followed by a minimum of 15 days purity
– it continues (even if intermittent) for at least 72 hours (three days and nights)
– it does not exceed 240 hours (ten days and nights)
If the spotting/bleeding stops within 72 hours, and is succeeded and followed by a complete 15-day purity, then it is irregular bleeding (istihada). Any fasts or salats missed during these days must be made up.
If you continue to see spotting/bleeding beyond 240 hours, or if this bleeding is not succeeded or followed by a complete 15-day purity, you must refer to your habit to determine which days of bleeding are hayd.
Please note that any coloured discharge/spotting or bleeding, which meets the above-mentioned requisites, will be hayd, regardless of the viscosity or flow of blood.
We suggest you keep a detailed record of each instance of bleeding in case you are required to refer to your habit.
And Allah knows best.
Ifta Research Fellow
Checked & Approved by:
Mufti Abdul Rahman Mangera
Mufti Zubair Patel